Custom Search

News

Thursday 13 September 2007

Tardive dyskinesia in a patient treated with quetiapine.

By: Rizos E, Douzenis A, Gournellis R, Christodoulou C, Lykouras LP.

World J Biol Psychiatry 2007 May;():1-4 [Epub ahead of print]

Quetiapine is an atypical antipsychotic that is believed to have a low D(2) binding affinity in striatal and extrastriatal regions. We report the case of a female patient with the diagnosis of schizoaffective disorder (using DSM-IV-TR criteria) who initially received amisulpride for 3 months, discontinued gradually because of persistent and distressing extra-pyramidal symptoms, and who developed tardive dyskinesia 3 months later after the initiation of quetiapine. A trial with ziprasidone resulted in a further worsening of tardive dyskinesia symptoms. A further trial with aripiprazole, improved her tardive dyskinesia symptoms. Although, it is under consideration the possibility that the improvement could have been due to the discontinuation of quetiapine, we conclude that aripiprazole improved the TD symptoms.

Use of this site is subject to the following terms of use